| Model Number |
PRD-SC30-MICRO |
| Medical Device Problem Code |
Material Separation (1562)
| Health Effect - Clinical Code |
Foreign Body In Patient (2687)
| Date of Event |
03/12/2025
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
Event or Problem Description
It was reported that a stealth 360 peripheral orbital atherectomy device (oad) and.014 viperwire advance peripheral guide wire with flex tip were used for treatment of lesions in right anterior tibial artery (at) and posterior tibial artery (pt) through pedal access.The viperwire was parked all the way down pt by the heel.Treatment was started at the at.Fifteen treatments were continued by pushing and pulling back until the distal end of the pt was reached where something opaque was observed under fluoroscopy.Balloons and catheters were checked to identify the fragment but was unsuccessful.The oad was removed and found missing the tip bushing.It was determined the tip bushing was too small to be snared.Balloon angioplasty was used to pin the fragment to the artery wall.Review of images showed that during treatment of at up and over into tibioperoneal trunk (tpt), the distal end of the 1.00mm oad driveshaft fractured when the oad was retracted after getting caught in some plaque.The crown was intact.No one noticed the tip broke off as it was not visible under fluoroscopy and was migrating during saline flushing.The atherectomy was deemed finished.There was a forty-five-minute delay in the procedure due to deciding how to manage the fragment ¿ if it will float or impede flow.Contrast was shot a few times to ensure the fragment remained pinned on the artery wall.The patient was stable and discharged as planned.
Event or Problem Description
Additional Manufacturer Narrative
A visual inspection, functional testing and detailed analysis was performed on the returned device.The reported tip bushing separation was confirmed.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot-specific issue.Based on the reported information and the observations from the returned analysis, the investigation determined that the reported material separation appears to be related to unintended user error.Scanning electron microscope (sem) analysis of the fractured driveshaft filars showed evidence of fatigue indicating that the fracture occurred while spinning in an elevated stress condition.This is consistent with video provided by the customer showing the oad driveshaft spinning into a tight bend when the tip bushing separated from the driveshaft.Based on the results of the complaint investigation there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.H6: codes 4755, 4118, 3233, and 11 no longer apply.